Flash Flood, Oneida
- When
- July 26, 5:45 AM CST to 6:45 AM CST
- Where
- Oneida County, Pelican Lake
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.706, -89.522 (the zone’s center; the record gives no point)
A thunderstorm complex moved across Oneida county during the morning. The storms dumped 6 inches of rain around Pelican Lake causing flash flooding.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
A thunderstorm complex moved across Oneida county during the morning. The storms dumped 6 inches of rain around Pelican Lake causing flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jul 26, 3:00 AM CST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 400 AM CDT SAT JUL 26 2003 PRECIP CHCS TODAY AND TONIGHT...AND THREAT OF SVR TSTMS...ARE THE MAIN FCST CONCERNS. MSAS ANALYSIS SHOWED A COLD FRONT EXTENDING FROM ONTARIO SWWD TO A SFC LOW IN EASTERN SD. A WARM FRONT EXTENDED EAST FROM THE LOW INTO S MN AND WC WI. SCT TSTMS WERE DEVELOPING ALONG THE WARM FRONT...IN RESPONSE TO FORCING ON THE NOSE OF A 55KT LLJ. FARTHER NE...SCT SHOWER ACTIVITY WAS ONGOING ACROSS GRB CWA...IN AREA OF BROAD WAA. ONCE AGAIN...PRECIP TRENDS WILL BE DIFFICULT TO PINPOINT OVER THE NEXT 24 HOURS. AT LEAST THE MODELS NOW GENERALLY AGREE ON THE MOVMT OF THE COLD FRONT...AND HAVE IT REACHING NC WI LATE THIS AFTERNOON...AND EXITING EC WI LATE TONIGHT. CURRENT THINKING IS THAT ONGOING CONVECTION WILL WEAKEN AS WARMER MID-LEVEL TEMPS ADVECT INTO NE WI AND LLJ VEERS WEST AND WEAKENS THIS MORNING. EXPECT SCT TSTMS TO REDEVELOP NEAR THE COLD FRONT OVER NC/C WI LATE THIS AFT...THEN SPREAD SE ACROSS THE REST OF THE FA THIS EVG. FEEL THAT ETA CAPES IN THE 3000-4000 J/KG RANGE OVER C WI ARE OVERDONE...BUT STILL EXPECT ENOUGH INSTAB TO SUPPORT ISOLD SVR STORMS WITH DAMAGING WINDS DURING THE LATE AFT/EVG HOURS. PRECIP SHOULD END ACROSS EC WI LATE TONIGHT...WITH DRY CONDITIONS EXPECTED ON SUNDAY/MONDAY UNDER HIGH PRESSURE. WENT A LITTLE ABOVE GUIDANCE FOR TODAY...WITH THE IDEA THAT THERE MAY BE A BREAK IN THE PRECIP AND AT LEAST SOME FILTERED SUNSHINE DURING THE EARLY AFTERNOON. USED A BLEND OF MET/MAV GUIDANCE FOR LATER PERIODS. .GRB...NONE. KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-271100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 545 AM CDT SAT JUL 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF THE FORECAST AREA TODAY AND TONIGHT. ONGOING THUNDERSTORM ACTIVITY OVER NORTHERN WISCONSIN MAY PRODUCE SMALL HAIL EARLY THIS MORNING. HOWEVER... THE MORE SIGNIFICANT SEVERE THREAT WILL OCCUR LATER THIS AFTERNOON AND EVENING. MORE STORMS ARE FORECAST TO DEVELOP AHEAD OF A COLD FRONT OVER NORTH CENTRAL WISCONSIN LATE THIS AFTERNOON...THEN SPREAD SOUTHEAST ACROSS THE REST OF THE FORECAST AREA THIS EVENING. DAMAGING WINDS MAY ACCOMPANY THE STRONGEST OF THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTHERN WISCONSIN ON TUESDAY...AND ACROSS THE ENTIRE REGION WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS MAY BE NEEDED TODAY AND TONIGHT. KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
The Green Bay radar (KGRB), 174 km away, was scanning. The volume nearest the first event began at 11:46 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2003Every state in 2003This day in weather historyWarnings in Wisconsin, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5379280.